The motion of pairs of gas bubbles in a perfect liquid

A. Biesheuvel, L. van Wijngaarden

Research output: Contribution to journalArticleAcademic

36 Citations (Scopus)
82 Downloads (Pure)

Abstract

In a systematic construction of a theory for bubbly liquids, one encounters the problem of the interaction between two spheres in a perfect liquid. This paper is devoted to that problem for the case in which the motion stems from the instantaneous acceleration of the liquid in which the spheres are immersed. Trajectories described by their separation vector in the course of time are numerically computed with use of the analytically obtained flow potential. An approximate theory is developed from which qualitative properties of these trajectories are obtained. The effect of the relative motion on the pair distribution in e.g., a bubbly flow is considered as well.
Original languageUndefined
Pages (from-to)349-365
JournalJournal of engineering mathematics
Volume16
Issue number4
DOIs
Publication statusPublished - 1982

Keywords

  • IR-50365

Cite this

Biesheuvel, A. ; van Wijngaarden, L. / The motion of pairs of gas bubbles in a perfect liquid. In: Journal of engineering mathematics. 1982 ; Vol. 16, No. 4. pp. 349-365.
@article{dbf87a61d16545cf96da024e2e4056aa,
title = "The motion of pairs of gas bubbles in a perfect liquid",
abstract = "In a systematic construction of a theory for bubbly liquids, one encounters the problem of the interaction between two spheres in a perfect liquid. This paper is devoted to that problem for the case in which the motion stems from the instantaneous acceleration of the liquid in which the spheres are immersed. Trajectories described by their separation vector in the course of time are numerically computed with use of the analytically obtained flow potential. An approximate theory is developed from which qualitative properties of these trajectories are obtained. The effect of the relative motion on the pair distribution in e.g., a bubbly flow is considered as well.",
keywords = "IR-50365",
author = "A. Biesheuvel and {van Wijngaarden}, L.",
year = "1982",
doi = "10.1007/BF00037735",
language = "Undefined",
volume = "16",
pages = "349--365",
journal = "Journal of engineering mathematics",
issn = "0022-0833",
publisher = "Springer",
number = "4",

}

The motion of pairs of gas bubbles in a perfect liquid. / Biesheuvel, A.; van Wijngaarden, L.

In: Journal of engineering mathematics, Vol. 16, No. 4, 1982, p. 349-365.

Research output: Contribution to journalArticleAcademic

TY - JOUR

T1 - The motion of pairs of gas bubbles in a perfect liquid

AU - Biesheuvel, A.

AU - van Wijngaarden, L.

PY - 1982

Y1 - 1982

N2 - In a systematic construction of a theory for bubbly liquids, one encounters the problem of the interaction between two spheres in a perfect liquid. This paper is devoted to that problem for the case in which the motion stems from the instantaneous acceleration of the liquid in which the spheres are immersed. Trajectories described by their separation vector in the course of time are numerically computed with use of the analytically obtained flow potential. An approximate theory is developed from which qualitative properties of these trajectories are obtained. The effect of the relative motion on the pair distribution in e.g., a bubbly flow is considered as well.

AB - In a systematic construction of a theory for bubbly liquids, one encounters the problem of the interaction between two spheres in a perfect liquid. This paper is devoted to that problem for the case in which the motion stems from the instantaneous acceleration of the liquid in which the spheres are immersed. Trajectories described by their separation vector in the course of time are numerically computed with use of the analytically obtained flow potential. An approximate theory is developed from which qualitative properties of these trajectories are obtained. The effect of the relative motion on the pair distribution in e.g., a bubbly flow is considered as well.

KW - IR-50365

U2 - 10.1007/BF00037735

DO - 10.1007/BF00037735

M3 - Article

VL - 16

SP - 349

EP - 365

JO - Journal of engineering mathematics

JF - Journal of engineering mathematics

SN - 0022-0833

IS - 4

ER -